Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

A two-dimensional Saint-Venant principle for second-order linear elliptic equations


Authors: Lewis T. Wheeler and Cornelius O. Horgan
Journal: Quart. Appl. Math. 34 (1976), 257-270
MSC: Primary 35J15
DOI: https://doi.org/10.1090/qam/450770
MathSciNet review: 450770
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Gurtin, Morton E., The linear theory of elasticity, in Encyclopedia of physics, C. Truesdell, ed., New York: Springer, 1972, Vol. 6a, Part 2
  • [2] Knowles, James K., A Saint-Venant principle for a class of second-order elliptic boundary-value problems, ZAMP 18, 473-490 (1967)
  • [3] Ho, Chee-Leung and James K. Knowles, Energy inequalities and error estimates for torsion of elastic shells of revolution, ZAMP 21, 352-377 (1970) MR 0272242
  • [4] Wheeler, Lewis T., Matias J. Turteltaub and Cornelius O. Horgan, A Saint-Venant principle for the gradient in the Neumann problem, ZAMP 26, 141-154 (1975) MR 0366152
  • [5] Protter, M. H. and H. F. Weinberger, A maximum principle and gradient bounds for linear elliptic equations, Indiana U. Math. J. 23, 239-249 (1973) MR 0324204
  • [6] Littman, Walter, A strong maximum principle for weakly L-subharmonic functions, J. Math. and Mech. 8, 761-770 (1959) MR 0107746
  • [7] Protter, M. H. and H. F. Weinberger, Maximum principles in differential equations, Prentice-Hall, New Jersey, 1967 MR 0219861
  • [8] Wheeler, Lewis T. and Cornelius O. Horgan, Upper and lower bounds for the shear stress in the Saint-Venant theory of flexure, J. of Elasticity 6 (1976)
  • [9] Horgan, Cornelius O. and Lewis T. Wheeler, Saint-Venant's principle and the torsion of thin shells of revolution, J. of Applied Mechanics (Trans. ASME) 43 (1976)
  • [10] Horgan, Cornelius O. and Lewis T. Wheeler, Maximum principles and pointwise error estimates for torsion of shells of revolution, J. of Elasticity (to appear)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J15

Retrieve articles in all journals with MSC: 35J15


Additional Information

DOI: https://doi.org/10.1090/qam/450770
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society